Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Trying to withdraw from Effexor prescribed for IBS. Having dizzy, nausea, anxiety. Advice on getting off Effexor?

My daughter, 26, is trying to withdraw from Effexor, originally prescribed for strong IBS symptoms, now she is very dizzy, having nausea , feeling quite strong anxiety. Her Doctor suggested taking it every other day for 1 week . A local GNC suggested using omega 3 , B vitamins , lots of water. Any advice on how to get off Effexor?
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Effexor is a SNRI drug. It is a good anti depressant and anti anxiety drug. When taken for long time and suddenly discontinued it may lead to serotonin withdrawal syndrome. So gradual tapering to drug is advised. The method of tapering depends upon the dose of medicine used. Some doctors advocate using half the prescribed dose for about 2 weeks and then taking drug every other day for 2 week and then stopping the drug.
Omega 3 fatty acids and vitamin supplements are very useful in controlling anxiety and depressive symptoms.

Dr. Seikhoo Bishnoi
Answered: Mon, 25 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor